MAUDE Adverse Event Report: ACELL, INC. GENTRIX SURGICAL MATRIX THICK

ACELL, INC. GENTRIX SURGICAL MATRIX THICK
Model Number PSMT1620
Medical Device Problem Codes Use of Device Problem (1670); Improper or Incorrect Procedure or Method (2017)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); No Known Impact Or Consequence To Patient (2692)
Date of Event 07/23/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
This mdr is being submitted due to the reported suture pull through that occurred during the initial placement of the acell device.The device was therefore not used, the surgeon requested and used a device from a different manufacturer which resulted in a delay (increased surgery time).The patient did not experience any complication due to the suture pull through.The device was returned to acell for further investigation, suture pull through could not be duplicated on the device.A review of the manufacturing records for this lot identified no deviations in the production process that fall outside of specification.The device was manufactured and distributed sterile in compliance with acell's operating procedures and federal, state, and local laws and regulations.
 
Event or Problem Description
On (b)(6) 2018, acell, inc.Became aware that suture pull through occurred with an acell device during the reinforcement of a incisional hernia repair.Contrary to the device's instructions for use (ifu), the device was hydrated for 25 minutes and in a 100 deg fahrenheit warmer.The ifu specifies to hydrate the device in a sterile dish with room temperature sterile saline for a minimum of 30 minutes and maximum 60 minutes.The surgeon secured one side of the mesh with a 1 ctx braided suture; however, when the surgeon began to secure the other side down, the suture pulled through on the initially secured side of the device.The device was not used.The surgeon requested and used a device from a different manufacturer which resulted in a surgical delay (increased surgery time).The patient did not experience any complication due to the suture pull through nor the increased surgery time.

Brand Name
GENTRIX SURGICAL MATRIX THICK
Common Device Name
GENTRIX SURGICAL MATRIX THICK
Manufacturer (Section D)
ACELL, INC.
6640 eli whitney dr
columbia MD 21046
MDR Report Key7802057
Report Number3005920706-2018-00011
Device Sequence Number19310139
Product Code OXH
UDI-Device Identifier00386190001790
UDI-Public(01)00386190001790(17)191130(10)010957
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K170763
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2018
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 07/23/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date11/30/2019
Device Model NumberPSMT1620
Device Catalogue NumberPSMT1620
Device Lot Number010957
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/24/2018
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/23/2018
Initial Report FDA Received Date08/21/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Other;
Patient Age66 YR